MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of this event.No hardware errors, flags or other assay issues were reported in conjunction with this event.There was no report of hardware parts replaced in connection with this event.Precision run passed on both instruments serial number (b)(4) and (b)(4).In conclusion, the root cause of this event cannot be determined with the available information.The available information does not reasonably suggest that the system has malfunctioned.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining non-reproducible false high troponin i (access accutni+3, part number a98264, lot number 922912) results involving the laboratory's dxi 600 access immunoassay w/dual gantry analyzers (serial number (b)(4) and (b)(4)).Customer noted that they have reported erroneous results out of the lab.No data was provided.The customer reported that one patient treatment was changed and the patient received an unnecessary catheterization.Customer could not provide any more specifics regarding patient that was treated and could not specify on which instrument the erroneous results occurred for this patient.No further details were provided.Passing system check was obtained on (b)(6) 2021 for both instruments.Calibration passed on 05may2021 using reagent lot 922912 and calibrator lot 922452 for instrument serial number (b)(4).Calibration was obtained on 30apr2021 using reagent lot 922912 and calibrator lot 922452 for instrument serial number (b)(4).Precision run was performed on (b)(6) 2021 with no issues on both instruments.Sample tube collection type was a bd rapid separator tubes seize 13*100.The customer reported that sample was centrifuged for 5 minutes at 4000 rpm and 6 minutes at 4400 rpm at room temperature.Customer noted that they have frequent issues with delayed clotting due to patients being on heparin.No further sample information was provided.
 
Additional Manufacturer Narrative
Per the internal tnidx nrfp investigation, the precipitant found in the conjugate well of the accutni+3 dxi reagent lot 922911/922912 correlates with the non-reproducible fliers observed at some customer sites.This issue was not consistently reproducible on dxi instruments evaluated during this investigation.Over 20 dxi instruments were screened using a standard protocol and only 1 instrument was found to reproduce the issue.Additionally, the amount of precipitant in the conjugate well varied among reagent packs lot 922911/922912.Although precipitant was identified in the conjugate wells of alternate lots of accutni+3 dxi, there were no noted increase in flier rates.In conclusion, the cause of this event could not be determined with the available information.There is no evidence to suggest that a malfunction occurred in conjunction with this event.Although precipitant may have contributed to this issue, there is not enough information to determine the cause of this event.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12120321
Report Number2122870-2021-00096
Device Sequence Number4764071
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220131(11)210131(10)922912
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number922912
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/18/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;